HomeAnswersDermatologydrug allergyWhat causes dark bluish-black patches on the palm of hands?

My son has on and off dark bluish-black patches on his left hand palm since three years. Why?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At March 1, 2021
Reviewed AtAugust 31, 2023

Patient's Query

Hi doctor,

My son is six years old. I have two questions for two patches on his body. For three years, we have seen this patch on his left-hand palm, which appeared dark bluish-black than it is today as it appears in the photo attached, but of the same size, as seen today and then gradually in ten days, it subsides. And then the skin would appear normal in color on that patch. We first thought he has got hurt while playing, but this has happened 3 to 4 times so far in three years, and it is on the same spot. For two months, it is seen as a light-colored patch as in the attached photo, size is the same as before, but this time it did not subside. On touch, it feels like the skin under it is thickened. But it does not cause him any pain, itch at all, even if pressed on that patch. I want to understand what it could be, any tests we need to do? Also, there is a patch we have suddenly noticed on his left hand, underarm five days back. First, we thought it is a sketch pen mark as he does painting. But it did not vanish. We noticed it just five days ago. He does not feel any pain, discomfort, or itch on that patch. This patch does not have any skin thickness and has never been before on that spot underarm. Is there any further investigation required for these two patches? What could it be?

Hi,

Welcome to icliniq.com.

I have seen the attached images (attachments removed to protect the patient's identity). Both of these could be fixed drug eruptions. It generally occurs when someone is allergic to a particular drug, and it occurs at a fixed place whenever the same drugs are taken and gets darker. Tests are not required, but please keep a record of all the medicine he takes and see if there is a relation with them. You can apply Momate S (Mometasone and Salicylic acid) cream over the palm morning and night for one week only and then stop. It will help in decreasing the thickness as well as the color of the lesion. Healthy regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Jyotisterna Mittal
Dr. Jyotisterna Mittal

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

mometasonedrug allergy

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy